| Model Number |
M00565580 |
| Medical Device Problem Code |
Premature Activation (1484)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
04/20/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis; however, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a wallstent enteral uncovered stent was to be used to treat a malignant stricture in the duodenojejunal flexure due to pancreatic adenocarcinoma during an endoscopic stent placement procedure performed on (b)(6) 2018.Reportedly, the patient¿s anatomy was tight and was dilated prior to stent placement.According to the complainant, during the procedure, the duodenal stent was positioned under radiologic and endoscopic view with the opaque markers placed at the center of the duodenal stenosis.During stent deployment, the sheath did not open properly and deployment of the stent could not be controlled.The stent was accidentally deployed distal to the duodenal stenosis.Reportedly, the physician was comfortable leaving the stent implanted and the location of the stent does not have any clinical significance.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
Additional Manufacturer Narrative
A wallstent enteral uncovered delivery system was received for analysis; the stent was not returned.Visual examination of the returned device found some bends along the outer sheath.No other issues with the device were noted.The damage noted with the device was consistent with the application of excessive force during use.Taking all available information into consideration, the investigation concluded that the observed failure and the reported event were likely due to anatomical or procedural factors encountered during the procedure which limited the performance of the device.Therefore, the most probable root cause is operational context.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database revealed that no other similar complaints exist for the specified lot.
Event or Problem Description